MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD ECLIPSE; NEEDLES, HYPODERMIC
Catalog Number 305895
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd needle eclipse hub is damaged.The following information was provided by the initial reporter translated from portuguese to english: moving part inside the luer-lock connection customer does not specify the incident 18 dec 2024 the apparent problem, and in the analysis of the root cause, was considered as a conditioning condition of the accident, we consider it to be the absence of unequivocal information about the way dm was used.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305895 and lot number 2310007.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, one (1) eclipse needle was returned for evaluation by our quality team.The needle had the snap clip already activated, and no related issue was observed.The needle was assembled with a bd emerald 5ml syringe.No signs of defective hub connection or leakage were detected.Based on the investigation results, an exact cause related to the manufacturing process could not be determined.Smartslip technology ¿ has been introduced to help ensure a secure connection has been made with luer slip syringes.It has been designed to reduce the risk of needle disengagement from luer slip syringes, which are the most common syringe design (in europe).We recommend closely following the instructions for use, which are unique in recommending that the user ¿push firmly when attaching the needle to the syringe¿ and to be sure that the ¿clip¿ is activated.The clip acts as an indicator that a suitable force has been applied to engage the needle hub.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD ECLIPSE
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21076133
Report Number3002682307-2024-00264
Device Sequence Number17836109
Product Code FMI
UDI-Device Identifier00382903058952
UDI-Public(01)00382903058952(11)230927(17)280930(10)2310007
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305895
Device Lot Number2310007
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date01/05/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown